MASCC 2016 | Checkpoint inhibitors: correlation between side effects and patient outcomes
Bernardo Rapoport, MD and Ronwyn Van Eeden MBChB, FCP(SA) of The Medical Oncology Centre of Rosebank, Johannesburg, South Africa talk about a correlation between a side effect occurrence and patient outcomes. One of the examples mentioned is vitiligo, as patients who develop this condition seem to respond better to the checkpoint inhibitor treatment. Dr Rapoport mentions that patients with colitis are among the long-term survivors, which Dr Rapoport compares to a therapeutic index, where certain level of toxicity is expected in order to have activity of a drug. Dr Van Ronwyn points out that toxicities need to be graded accordingly, as severe toxicities could lead to treatment discontinuation. In addition, aggressive treatment of immune-related adverse events with steroids or immunosuppressant agents does not affect the efficacy of a drug and should be considered. Recorded at the Multinational Association of Supportive Care in Cancer (MASCC) and International Society of Ocular Oncology (ISOO) 2016 Annual Meeting on Supportive Care in Cancer held in Adelaide, Australia.
Get great new content delivered to your inboxSign up